Alert archive / Oregon / Wind Advisories in 2013

Wind Advisory 7, NWS Medford, OR

April 6, 2013Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Apr 6, 2013, 2:36 PM PDT for Klamath County, Lake County, Oregon. It took effect at Apr 7, 2013, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 2:36 PM PDT (21:36 UTC)
In effect from
Apr 7, 2013, 5:00 AM PDT
Expired
Apr 7, 2013, 8:00 PM PDT
In force
15 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS76 KMFR 062136
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 PM PDT SAT APR 6 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA FROM THE
NORTHWEST ON SUNDAY. STRONG WIND GUSTS WINDS ARE EXPECTED AROUND 
SUMMER LAKE AND ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY.

ORZ030-031-070545-
/O.UPG.KMFR.HW.A.0003.130407T1200Z-130408T0300Z/
/O.NEW.KMFR.WI.Y.0007.130407T1200Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
236 PM PDT SAT APR 6 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST THROUGH WEST WINDS OF 30 TO 40 MPH WITH GUSTS
  50 TO 60 MPH ARE EXPECTED.

* TIMING...WINDS WILL BEGIN TO INCREASE TONIGHT AND THEN ARE
  LIKELY TO PEAK ON SUNDAY MORNING.

* LOCATIONS INCLUDE: SUMMER RIM...SUMMER LAKE...THE WARNER 
  MOUNTAINS...AND ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND 
  SILVER LAKE. 

* IMPACTS...THESE HIGH WINDS WILL BE CAPABLE OF BLOWING LOOSE 
  ITEMS AROUND. ADDITIONALLY...DRIVING WILL LIKELY BECOME 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
5 follow-up statements
509 
WWUS76 KMFR 070541
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1041 PM PDT SAT APR 6 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA FROM THE
NORTHWEST ON SUNDAY. STRONG WIND GUSTS WINDS ARE EXPECTED AROUND
SUMMER LAKE AND ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY.

ORZ030-031-071345-
/O.CON.KMFR.WI.Y.0007.130407T1200Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1041 PM PDT SAT APR 6 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. 

* WINDS...SOUTHWEST THROUGH WEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS50 TO 60 MPH ARE EXPECTED. 

* TIMING...WINDS WILL BEGIN TO INCREASE TONIGHT AND THEN ARE 
  LIKELY TO PEAK ON SUNDAY MORNING.

* LOCATIONS INCLUDE: SUMMER RIM...SUMMER LAKE...THE WARNER 
  MOUNTAINS...AND ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND 
  SILVER LAKE.

* IMPACTS...THESE HIGH WINDS WILL BE CAPABLE OF BLOWING LOOSE 
  ITEMS AROUND. ADDITIONALLY...DRIVING WILL LIKELY BECOME 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
903 
WWUS76 KMFR 071128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
428 AM PDT SUN APR 7 2013

...STRONG WINDS INTO THIS EVENING AND COLD MORNING LOWS ON MONDAY
AND TUESDAY...

.A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA FROM THE
WEST TODAY. STRONG WIND GUSTS WINDS ARE EXPECTED AROUND SUMMER LAKE
AND ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY. MUCH COLDER AIR
WILL FOLLOW BEHIND THE LOW TONIGHT INTO MONDAY MORNING THEN EVEN
COLDER ON TUESDAY MORNING WITH AREAS OF FREEZING TEMPERATURES IN
SOUTHWEST OREGON.

ORZ030-031-072300-
/O.CON.KMFR.WI.Y.0007.130407T1200Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
428 AM PDT SUN APR 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST THROUGH WEST WINDS OF 30 TO 40 MPH WITH GUSTS
  OF 50 TO 60 MPH ARE EXPECTED INTO THIS EVENING.

* TIMING...WINDS WILL INCREASE TO A PEAK LATE THIS MORNING BUT
  REMAIN STRONG INTO THIS EVENING. 

* LOCATIONS INCLUDE: SUMMER RIM...SUMMER LAKE...THE WARNER
  MOUNTAINS...AND ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SILVER
  LAKE.

* IMPACTS...THESE HIGH WINDS WILL BE CAPABLE OF BLOWING LOOSE 
  ITEMS AROUND. ADDITIONALLY...DRIVING WILL LIKELY BECOME 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ023-024-026-072300-
/O.NEW.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...ASHLAND
428 AM PDT SUN APR 7 2013

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO MID 30S ON TUESDAY MORNING.

* TEMPERATURE INVERSION...A VERY WEAK TEMPERATURE INVERSION IS
  EXPECTED TO BE PRESENT.

* TIMING...MUCH COLDER AIR WILL ARRIVE TONIGHT BUT CLOUD COVER
  WILL PREVENT FREEZING TEMPERATURES IN SOUTHWEST OREGON.
  BUT...CLEARING SKIES WILL LIKELY BRING FREEZING TEMPERATURES
  LATE MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: ASHLAND...GRANTS PASS...CAVE JUNCTION...MEDFORD.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
DW
211 
WWUS76 KMFR 071357
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
657 AM PDT SUN APR 7 2013

...STRONG WINDS INTO THIS EVENING AND COLD MORNING LOWS ON MONDAY
AND TUESDAY...

.A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA FROM THE
WEST TODAY. STRONG WIND GUSTS WINDS ARE EXPECTED AROUND SUMMER
LAKE AND ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY. MUCH COLDER
AIR WILL FOLLOW BEHIND THE LOW TONIGHT INTO MONDAY MORNING THEN
EVEN COLDER ON TUESDAY MORNING WITH AREAS OF FREEZING
TEMPERATURES IN SOUTHWEST OREGON.

ORZ030-031-072200-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
657 AM PDT SUN APR 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST THROUGH WEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS OF 50 TO 60 MPH ARE EXPECTED INTO THIS EVENING. 

* TIMING...WINDS WILL INCREASE TO A PEAK LATE THIS MORNING BUT 
  REMAIN STRONG INTO THIS EVENING.

* LOCATIONS INCLUDE: SUMMER RIM...SUMMER LAKE...THE WARNER 
  MOUNTAINS...AND ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND 
  SILVER LAKE. 

* IMPACTS...THESE HIGH WINDS WILL BE CAPABLE OF BLOWING LOOSE 
  ITEMS AROUND. ADDITIONALLY...DRIVING WILL LIKELY BECOME 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ023-024-026-072200-
/O.CON.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...ASHLAND
657 AM PDT SUN APR 7 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO MID 30S ON TUESDAY MORNING.

* TEMPERATURE INVERSION...A VERY WEAK TEMPERATURE INVERSION IS 
  EXPECTED TO BE PRESENT.

* TIMING...MUCH COLDER AIR WILL ARRIVE TONIGHT BUT CLOUD COVER 
  WILL PREVENT FREEZING TEMPERATURES IN SOUTHWEST OREGON. 
  BUT... CLEARING SKIES WILL LIKELY BRING FREEZING 
  TEMPERATURES LATE MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: ASHLAND...GRANTS PASS...CAVE JUNCTION...
  MEDFORD.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
284 
WWUS76 KMFR 072059
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT SUN APR 7 2013

...STRONG WINDS INTO THIS EVENING AND COLD MORNING LOWS ON MONDAY
AND TUESDAY...

.A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA FROM THE
WEST TODAY. STRONG WIND GUSTS WINDS ARE EXPECTED AROUND SUMMER
LAKE AND ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY. MUCH COLDER
AIR WILL FOLLOW BEHIND THE LOW TONIGHT INTO MONDAY MORNING THEN
EVEN COLDER ON TUESDAY MORNING WITH AREAS OF FREEZING 
TEMPERATURES IN SOUTHWEST OREGON.

ORZ023-072200-
/O.CAN.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
CENTRAL DOUGLAS COUNTY-
159 PM PDT SUN APR 7 2013

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE
WATCH. WHILE FROST IS EXPECTED ACROSS MUCH OF DOUGLAS COUNTY ON
TUESDAY MORNING, FREEZING TEMPERATURES ARE NOT EXPECTED IN
POPULATED AREAS.

$$

ORZ024-026-081400-
/O.NEW.KMFR.FR.Y.0027.130408T0800Z-130408T1500Z/
/O.CON.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...ASHLAND
159 PM PDT SUN APR 7 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES...VALLEY LOW TEMPERATURES ON MONDAY MORNING WILL BE
  32 TO 36 DEGREES. VALLEY LOW TEMPERATURES ON TUESDAY MORNING ARE
  EXPECTED TO BE IN THE MIDDLE 20S TO LOWER 30S.

* TEMPERATURE INVERSION...ON MONDAY MORNING THERE WILL BE NO
  APPRECIABLE TEMPERATURE INVERSION. A TEMPERATURE INVERSION WILL
  BE PRESENT ON TUESDAY MORNING.

* TIMING...COLD AIR ARRIVING TONIGHT THROUGH MONDAY MORNING WILL
  BE ACCOMPANIED BY CLOUD COVER. THIS WILL PREVENT FREEZING
  TEMPERATURES...BUT BREAKS IN THE OVERCAST MAY ALLOW PATCHY FROST
  TO FORM. PARTIAL CLEARING MONDAY NIGHT THROUGH TUESDAY MORNING
  WILL LIKELY BRING FREEZING TEMPERATURES AND AREAS OF FROST LATE
  MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: AREAS IN AND NEAR MEDFORD...ASHLAND AND
  GRANTS PASS IN THE ROGUE VALLEY...AREAS IN AND NEAR THE
  APPLEGATE VALLEY TO INCLUDE RUCH AND WILLIAMS...AND AREAS IN AND
  AROUND CAVE JUNCTION AND SELMA IN THE ILLINOIS VALLEY.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ030-031-080300-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
159 PM PDT SUN APR 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST THROUGH WEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS OF 50 TO 60 MPH ARE EXPECTED INTO THIS EVENING. 

* TIMING...WINDS AREA EXPECTED TO REACH A SECOND PEAK LATE THIS
  AFTERNOON AND WILL REMAIN AT OR NEAR ADVISORY LEVELS THROUGH
  MID EVENING.

* LOCATIONS INCLUDE: SUMMER RIM...SUMMER LAKE...THE WARNER 
  MOUNTAINS...AND ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND 
  SILVER LAKE.

* IMPACTS...THESE HIGH WINDS WILL BE CAPABLE OF BLOWING LOOSE
  ITEMS AROUND. ADDITIONALLY...DRIVING WILL LIKELY BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-081400-
/O.EXA.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...YREKA
159 PM PDT SUN APR 7 2013

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32F TONIGHT WILL
  LIKELY BE LOWER ON TUESDAY MORNING. VALLEY LOW TEMPERATURES ON
  TUESDAY MORNING ARE EXPECTED TO BE IN THE MIDDLE 20S TO NEAR 30.

* TEMPERATURE INVERSION...ON MONDAY MORNING THERE WILL BE NO
  APPRECIABLE TEMPERATURE INVERSION. A TEMPERATURE INVERSION WILL
  BE PRESENT ON TUESDAY MORNING.

* TIMING...COLD AIR ARRIVING TONIGHT THROUGH MONDAY MORNING WILL
  BE ACCOMPANIED BY CLOUD COVER. THIS IS LIKELY TO PREVENT
  DAMAGING FREEZING TEMPERATURES. PARTIAL CLEARING MONDAY NIGHT
  THROUGH TUESDAY MORNING WILL LIKELY BRING FREEZING TEMPERATURES
  LATE MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: THE SHASTA VALLEY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BTL
234 
WWUS76 KMFR 080254
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
754 PM PDT SUN APR 7 2013

ORZ030-031-080400-
/O.EXP.KMFR.WI.Y.0007.000000T0000Z-130408T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
754 PM PDT SUN APR 7 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WINDS WILL CONTINUE TO DIMINISH SLOWLY OVERNIGHT.

$$

ORZ024-026-081100-
/O.CON.KMFR.FR.Y.0027.130408T0800Z-130408T1500Z/
/O.CON.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...ASHLAND
754 PM PDT SUN APR 7 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES...VALLEY LOW TEMPERATURES ON MONDAY MORNING WILL 
  BE 32 TO 36 DEGREES. VALLEY LOW TEMPERATURES ON TUESDAY 
  MORNING ARE EXPECTED TO BE IN THE MIDDLE 20S TO LOWER 30S. 

* TEMPERATURE INVERSION...ON MONDAY MORNING THERE WILL BE NO 
  APPRECIABLE TEMPERATURE INVERSION. A TEMPERATURE INVERSION 
  WILL BE PRESENT ON TUESDAY MORNING.

* TIMING...COLD AIR ARRIVING TONIGHT THROUGH MONDAY MORNING 
  WILL BE ACCOMPANIED BY CLOUD COVER. THIS WILL PREVENT 
  FREEZING TEMPERATURES...BUT BREAKS IN THE OVERCAST MAY ALLOW 
  PATCHY FROST TO FORM. PARTIAL CLEARING MONDAY NIGHT THROUGH 
  TUESDAY MORNING WILL LIKELY BRING FREEZING TEMPERATURES AND 
  AREAS OF FROST LATE MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: AREAS IN AND NEAR MEDFORD...ASHLAND AND 
  GRANTS PASS IN THE ROGUE VALLEY...AREAS IN AND NEAR THE 
  APPLEGATE VALLEY TO INCLUDE RUCH AND WILLIAMS...AND AREAS IN 
  AND AROUND CAVE JUNCTION AND SELMA IN THE ILLINOIS VALLEY. 

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ081-081100-
/O.CON.KMFR.FZ.A.0002.130409T0900Z-130409T1500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...YREKA
754 PM PDT SUN APR 7 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32F TONIGHT 
  WILL LIKELY BE LOWER ON TUESDAY MORNING. VALLEY LOW 
  TEMPERATURES ON TUESDAY MORNING ARE EXPECTED TO BE IN THE 
  MIDDLE 20S TO NEAR 30. 

* TEMPERATURE INVERSION...ON MONDAY MORNING THERE WILL BE NO 
  APPRECIABLE TEMPERATURE INVERSION. A TEMPERATURE INVERSION 
  WILL BE PRESENT ON TUESDAY MORNING.

* TIMING...COLD AIR ARRIVING TONIGHT THROUGH MONDAY MORNING 
  WILL BE ACCOMPANIED BY CLOUD COVER. THIS IS LIKELY TO 
  PREVENT DAMAGING FREEZING TEMPERATURES. PARTIAL CLEARING 
  MONDAY NIGHT THROUGH TUESDAY MORNING WILL LIKELY BRING 
  FREEZING TEMPERATURES LATE MONDAY NIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: THE SHASTA VALLEY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:14 AM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 6, 9:14 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PDT SAT APR 6 2013

.UPDATE...
AN UPDATE HAS BEEN MADE TO THE FORECAST FOR THIS AFTERNOON TO ADD
SOME SHORT TERM DETAIL TO THE PRECIPITATION PROBABILITY FORECAST
BASED ON HIGH RESOLUTION SHORT TERM GUIDANCE. THIS WAS TO INCREASE
POPS FROM THE OREGON CASCADES WESTWARD, WEST OF THE SISKIYOUS, AND
FROM THE MARBLE MOUNTAINS WESTWARD, AS WELL AS FROM THE TRINITY
ALPS EAST-NORTHEASTWARD TO THE MODOC HIGHLANDS. POPS HAVE BEEN
REDUCED SOME FOR THE USUALLY DRIER PORTIONS OF THE EAST SIDE AND
THE KLAMATH BASIN UPRIVER OF HAPPY CAMP.

&&

.DISCUSSION...
SHOWERS CONTINUE ACROSS THE AREA THIS MORNING, THOUGH CLOUD TOPS
ARE GENERALLY DIMINISHING. SHOWERS WILL END ACROSS MOST VALLEY
AREAS AWAY FROM THE COAST THIS MORNING WHERE THEY HAVE NOT
ALREADY. HOWEVER, THE NEXT WAVE OF LOW PRESSURE WITH A COLD TROUGH
AT MID AND UPPER LEVELS WILL GIVE RISE TO SHOWERS ACROSS MUCH OF
THE AREA THIS AFTERNOON.

A WARM FRONT WILL THEN PUSH IN THIS EVENING, FOLLOWED BY A COLD
FRONT ON SUNDAY AS A FAIRLY VIGOROUS LOW PRESSURE SYSTEM PUSHES
THROUGH. LATE SUNDAY AFTERNOON AND EVENING THE UPPER COLD CORE OF
THIS SYSTEM WILL MOVE ACROSS THE AREA PROVIDING POTENTIAL FOR
GUSTY WINDS, POTENT SHOWERS, SOME THUNDERSTORMS, AND FALLING SNOW
LEVELS. WE WILL SPEND THE DAY TODAY DETERMINING WHAT ADDITIONAL
HEADLINES AND ADJUSTMENTS MAY BE NEEDED FOR THIS VIGOROUS SYSTEM
DUE IN TONIGHT THROUGH TOMORROW.

&&

.AVIATION...
BASED ON THE 06/12Z TAF CYCLE.

ALONG THE SOUTHERN OREGON COAST...WIDESPREAD MVFR CIGS ARE EXPECTED
TODAY AND TONIGHT AS WELL AS AREAS OF IFR CIGS THIS MORNING AND
AGAIN THIS EVENING AND TONIGHT. INLAND VFR CONDITIONS ARE EXPECTED
WITH ISOLATED MVFR CIGS IN SHOWERS AND AREAS OF MOUNTAIN
OBSCURATIONS. A STRONG FRONT MOVES INLAND SATURDAY NIGHT. THIS FRONT
WILL BRING INCREASING PRECIPITATION AND WINDS. INLAND...AREAS OF
MVFR CIGS WILL DEVELOP AFTER 06Z WITH WIDESPREAD MOUNTAIN
OBSCURATIONS. LOW LEVEL WIND SHEAR IS POSSIBLE ALONG THE COAST AND
INTO THE UMPQUA BETWEEN 06Z AND 12Z.  ALSO GUSTY WINDS WILL DEVELOP
AHEAD OF THE FRONT LATE THIS EVENING INTO TONIGHT ALONG THE COAST
AND OVER THE MOUNTAINS.
/CC

&&

.PREV DISCUSSION... /ISSUED 408 AM PDT SAT APR 6 2013/

DISCUSSION...COOL...WET AND BREEZY TO WINDY WEATHER WILL AFFECT
OUR AREA INTO EARLY MONDAY MORNING THEN CLEARING MONDAY NIGHT WILL
LIKELY LEAD TO CHILLY TEMPERATURES ON TUESDAY MORNING.

A RELATIVELY WEAK COLD FRONT HAS REACHED THE SOUTHERN OREGON
CASCADES AND WESTERN SISKIYOU COUNTY AND IS PRODUCING MAINLY LIGHT
RAIN. THE FRONT SHOULD EXIT EAST OF LAKE AND MODOC COUNTIES IN THE
AFTERNOON. BEHIND THE FRONT, THERE WILL BE OCCASIONAL LIGHT
SHOWERS WITH A WEAK SHORTWAVE OR TWO EMBEDDED IN THE MOIST
WESTERLY FLOW ALOFT. SO, SOME PERIODS OF RAIN BUT ALSO SOME BREAKS
OF SUN THROUGH THE CLOUDS.

CONDITIONS WILL DETERIORATE TONIGHT. A MUCH STRONGER COLD FRONT
..PRESENTLY NEAR 40N 140W...IS EXPECTED TO REACH THE COAST LATE
IN THE EVENING...REACH THE CASCADES BY EARLY SUNDAY MORNING THEN
REACH EASTERN OREGON BY NOON. PRECIPITATION AMOUNTS SATURDAY NIGHT
THROUGH SUNDAY WILL BE SIGNIFICANT BUT THE MOST IMPORTANT ASPECTS
OF THIS STORM WILL BE GUSTY SOUTHWEST TO WEST WINDS AND LOWERING
SNOW LEVELS TO THE MOUNTAIN PASSES. WINDS WILL BE STRONGEST ON THE
EAST SIDE...ESPECIALLY IN LAKE COUNTY. THE 00Z GFS AND 00Z NAM
EACH SHOW A 700 MB WESTERLY JET OF 60 KT OVER LAKE COUNTY SUNDAY
MORNING AND THAT IS A GOOD RULE OF THUMB FOR THE STRONGEST GUSTS
THAT WILL OCCUR IN THE VICINITY OF SILVER LAKE AND SUMMER LAKE.
I SHORTENED THE HIGH WIND WATCH FOR SOUTH CENTRAL OREGON BY 3 HOURS
TO END AT 8 PM AS THERE IS GOOD MODEL AGREEMENT ON WINDS
DIMINISHING SUNDAY EVENING.

RAIN IS EXPECTED TO CHANGE TO SNOW ON MANY OF THE MAJOR PASSES
SUNDAY MORNING INCLUDING AT DIAMOND LAKE JUNCTION, LAKE OF THE
WOODS ON HIGHWAY 140 AND SISKIYOU SUMMIT ON I-5. SNOW LEVELS ARE
STILL EXPECTED AT 5000 TO 5500 FEET SATURDAY NIGHT THEN FALLING TO
AROUND 3500 TO 4500 FEET SUNDAY. IT IS SO LATE IN THE YEAR AND
ROADWAY TEMPERATURES HAVE RECENTLY GOTTEN SO VERY WARM THAT IT
WILL BE INTERESTING TO SEE HOW LONG IT TAKES BEFORE SNOW BEGINS TO
STICK ON ROADWAYS. IT WILL DEFINITELY BE A BAD TIME TO BE OUT AND
ABOUT IN THE HIGH COUNTRY.

THE SNOW LEVEL WILL CONTINUE TO DROP SUNDAY NIGHT INTO MONDAY
MORNING AS THE UPPER LEVEL TROUGH MOVES INTO AND ACROSS THE
PACIFIC NORTHWEST WITH ADDITIONAL SHORTWAVE DISTURBANCES. THESE
SHOWERS AND SNOW SHOWERS WILL BE GRADUALLY DECREASING IN COVERAGE
AND INTENSITY. ELEVATIONS AS LOW AS 2500 FEET COULD SEE A LITTLE
SNOW LATE SUNDAY NIGHT/EARLY MONDAY MORNING. DESPITE THE COLD AIR,
LINGERING CLOUD COVER SHOULD PREVENT ANYTHING MORE THAN ISOLATED WEST
SIDE FROST ON MONDAY MORNING.

IT WILL LIKELY BE A DIFFERENT STORY ON TUESDAY MORNING. HIGH
PRESSURE OFFSHORE ON MONDAY WILL NUDGE INTO THE PACIFIC NORTHWEST
WITH A DRYING AIR MASS AND DECREASE IN CLOUD COVER BUT ALSO A
CONTINUED COLD NORTHERLY FLOW. THE 00Z GFS INDICATES A VERY WEAK
INVERSION WILL BE PRESENT. LOWS ON THE WEST SIDE WILL BE MAINLY IN
THE 30S AND MAINLY IN THE 20S ON THE EAST SIDE.

WARMING WILL BE NOTICEABLE DURING THE DAY ON TUESDAY THEN THE
RIDGE WILL LINGER WITH A WARMER AIR MASS TUESDAY NIGHT INTO
WEDNESDAY.

MODEL DIFFERENCES INCREASE WEDNESDAY AFTERNOON WITH UNCERTAINTY
IN THE SOUTHERN EXTENT OF THE TRACK AND STRENGTH OF A COLD FRONT.
THIS SYSTEM IS VERY LIKELY TO AT LEAST AFFECT WASHINGTON AND
FLATTEN THE RIDGE OVER THE WEST COAST. THE FRONT IS EXPECTED TO
REMAIN OFFSHORE THROUGH THE AFTERNOON THEN FOR WEDNESDAY NIGHT THE
PROBABILITY OF MEASUREABLE RAIN IN OUR AREA IS HIGHER AS ONE GOES
TO THE WEST AND NORTH. THE MOST LIKELY SCENARIO IS A PERIOD OF
BRIEF VERY LIGHT RAIN CONFINED TO SOUTHWEST OREGON AND NORTHWARD
WEDNESDAY NIGHT.

A SHORTWAVE RIDGE IS EXPECTED THURSDAY BUT THE WETTER 00Z GFS
SUPPORTS A MENTION OF A SLIGHT CHANCE OF VERY LIGHT OVERRUNNING
SHOWERS NORTH OF THE UMPQUA DIVIDE. THIS WEAK RIDGING IS LIKELY TO
PERSIST THURSDAY NIGHT INTO FRIDAY. UNCERTAINTY IS VERY HIGH WITH
THE STRENGTH AND TRACK OF ANOTHER COLD FRONT LATE IN THE WEEK.

AVIATION...
BASED ON THE 06/06Z TAF CYCLE.

OCCASIONAL MVFR CIGS ARE EXPECTED AT THE COAST THROUGH THE EARLY
MORNING. ALSO, AREAS OF MVFR WITH MOUNTAIN OBSCURATIONS IN THE UMPQUA
BASIN AND POSSIBLY THE ROGUE VALLEY AS A COLD FRONT APPROACHES.
MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MOST OF THIS MORNING. WIND
SPEED SHEAR COULD DEVELOP AT KRBG. FOR NOW NOT EXPECTING WIND
SPEED SHEAR TO BE AN ISSUE IN THE ROGUE VALLEY...BUT WILL NEED TO
BE WATCHED CLOSELY. GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON
AND THIS EVENING AHEAD OF THE FRONT...ESPECIALLY ALONG THE COAST
AND OVER THE MOUNTAINS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
     ORZ030-031.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356-370-376.

BTL/CC/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:47 AM PDTGale WatchMFR13 hr
Apr 6, 1:47 AM PDTHazardous Seas WatchMFR13 hr
Apr 6, 1:47 AM PDTSmall Craft Advisory for WindsMFR3 hr
Apr 6, 1:47 AM PDTSmall Craft Advisory for Hazardous SeasMFR21 hr
Apr 6, 2:49 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath36 hr
Apr 6, 3:06 PM PDTGale WarningMFR14 hr
Apr 6, 3:06 PM PDTHazardous Seas WarningMFR24 hr

Nearby

Wind Advisories in Oregon, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.